Cortisone shot today, numb leg, and foot. no pain

Cortisone shot today, numb leg, and foot. no pain

Welcome to Spine-health’s Sciatica, Leg Pain and Radiculopathy patient community. You can also read doctor approved Sciatica and Leg Pain Articles and watch Sciatica Videos.
3 posts / 0 new
Last post
Anonymous (not verified)
Title: Member
Cortisone shot today, numb leg, and foot. no pain

Is this normal? I have never had one before. My leg is itching and my foot feels like it is almost asleep. At first I thought it was kinda cool cause I dont feel the pain I normaly feel, but now its a little concerning cause it started out with just my foot, now its my calf, and my calf itches something fierce. Kinda like athletes foot or a bunch of mesquito bites. everything else is fine, at least there is no pain. Should I be concerned with this itching and numbness? or is it all part of the process. I got the shot about 5 hours ago. I am a little sweaty in the forehead also, not a big deal. I just feel hot, like i need to crank down the air conditioner. Should I be worried? Or would this all be natural. The doctor nudged the nerve, i dont think he hit it or any thing or scraped it or caused any damage, cause it felt more weird than painfull. What do you guys think ?
Thanks in advance. Oh yea I have a herniated disk pinching S1 is the reason for the shot. I have had this for about 13 years now. Over all i am enthusiastic about the shot, it already feels much better, which from what I have read is uncommon. Seems to take most people a few days. But Mine was instant.

Mike

advertisement
gwennie17
Offline
Last seen: 4 years 6 months ago
Title: Member
Joined: 12/30/2008 - 12:07am
Hi Mike ~ Welcome to the board ~

This sounds within the range of normal reactions. There are all kinds of sensations one can develop after an injetion, and you might have a different response if you have another injection.

Other common feelings/reactions are a need to urinate more often for the first 24 hours, feeling hot OR cold, clammy, a bit sweaty, etc. I also cannot sleep the first night after the injection. I've never heard anyone else mention that, but I am usually "wired."

Did anyone tell you to take it easy for the first 72 hours after the injection? Many doctors do not stress this, but if you can stay off your feet as much as possible, you will get the most out of the injection.

When you are on your feet, walking around, it causes your heart to beat faster and more blood is pumped through the body. This causes the medication to get used up faster, to dissipate more quickly than if you are lying on the couch watching TV or sitting in a recliner, etc.

I hope you'll be one of the lucky ones, and the injection will take care of your pain.

CowboyNTexas (not verified)
Title: Member
update

Well the numbness is gone thismorning.Kinda bummer I sorta liked it as I have foot problems on that leg as well. No one told me to stay off my feet, bummer there too, i thought it was cool to walk around with no pain lol. So far so good, I still dont have any pain. well a little in my buttcheek but it might just be the way i am sittin or how tight my jeans are today. Yes some guys still wear tight jeans haha. Least when they wear a cowboy hat :). Thanks for the reply. I am still really optimistic about this, over all I feel great. I didnt have any problems going to sleep, but I did wake up at 2am and go for a walk. When I woke up, it was like it was morning time, I was bright eyed and bushy tailed, untill i got to the living room an saw it was only 2 haha. For all you out there that this shot does nothing for, I am sorry it has worked or at least so far it has worked just fine. I will give you guys updates, not to show any one up. More to give you hope, this can work it seems to be working for me. Dont give up.

Mike